Ask Caroline, a Macmillan Nurse working with people who have Leukaemia, Myelodysplasia...
A support group for anyone affected by leukaemia to come together, share experiences...
This is my first time on the forum. I finished a year of intensive chemo for ALL and am now 2 weeks in to my maintenance treatment.
I seem to be OK for 4 days a week but the methotrexate (40mg dose) is wiping me out for 3 days. I spend most of the day asleep or in bed. This weekend I've felt really nauseous too and had no appetite. The timing means it's happening at weekends when my children and husband are at home and we should be out doing things together.
I spoke to my CNS about the tiredness after the first weekend and she said that it was normal and if anything they'd look to increase the dose if my blood results remained so good.
I was told maintenance would give me a chance to rebuild my life but it's making feel worse than the intensive chemo, I can't do this every weekend for the next 2 years!
So I’m half way through my maintenance chemotherapy. I have no idea what my dose is but my last 2 IT Methatrexate sessions have been really draining with migrains,weakness etc.
With my last one they reduced the amount of spinal
fluid they removed to help with the symptom. It wasn’t as bad as the previous one but still felt horrid.
I have another year left and am too feelings helpless with these symptoms as I’m back to work.
I’m sorry I couldn’t be more helpful or reassuring. This is just a little peak into my experience.
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts
who can help.
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: